Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Inhaled beta antagonists and bone density, when to worry?

(1 Post)
hellhasnofurylikeahungrywoman Tue 05-Feb-13 21:41:04

Dd uses Fostair to try to stabilise her difficult to control asthma. She uses 2 puffs 3 times a day and she uses it another 5-10 puffs a day as a reliever on a good day, on a bad day she can use double that. She uses this regime under guidance of her consultant but our GP has expressed concerns about the effects of this on her bones. In the past dd has had borderline adrenal supression from asthma treatment so I do worry about her and her medications. She's due to see her consultant again soon so she's going to ask about bone density but the GP seemed a bit shaky on how damaging, if at all, the regime was likely to be other than to say it was a lot of inhaled beta antagonist (dd also uses Qvar).

I was wondering if anyone could shed any light as I am reluctant to Google.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now